Alert archive / New Mexico / Wind Advisories in 2025

Wind Advisory 8, NWS Albuquerque, NM

February 7, 20254 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Feb 7, 2025, 1:51 AM MST for 4 counties in New Mexico. It took effect at Feb 7, 2025, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2025, 1:51 AM MST (08:51 UTC)
In effect from
Feb 7, 2025, 8:00 AM MST
Expired
Feb 7, 2025, 5:00 PM MST
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Guadalupe County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 133 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2025-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2025-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5392 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

914 
WWUS75 KABQ 070851
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
151 AM MST Fri Feb 7 2025

NMZ228-229-071800-
/O.EXB.KABQ.HW.W.0003.250207T1200Z-250208T0000Z/
Far Northeast Highlands-Northeast Highlands-
151 AM MST Fri Feb 7 2025

...HIGH WIND WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 5 PM 
MST THIS AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected.

* WHERE...Far Northeast Highlands and Northeast Highlands.

* WHEN...From 5 AM early this morning to 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Dangerous crosswinds are expected along I-25 
  from near Raton to near Las Vegas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ215-227-071800-
/O.CON.KABQ.HW.W.0003.250207T0900Z-250208T0000Z/
East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas
Including Raton Pass-
151 AM MST Fri Feb 7 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected.

* WHERE...East Slopes Sangre de Cristo Mountains and Johnson and 
  Bartlett Mesas Including Raton Pass.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

NMZ223-232-233-071800-
/O.NEW.KABQ.WI.Y.0008.250207T1500Z-250208T0000Z/
Central Highlands-Eastern San Miguel County-Guadalupe County-
151 AM MST Fri Feb 7 2025

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Central Highlands, Guadalupe County, and Eastern San 
  Miguel County.

* WHEN...From 8 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

11
1 follow-up statement
284 
WWUS75 KABQ 071824
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1124 AM MST Fri Feb 7 2025

NMZ215-227-080000-
/O.CON.KABQ.HW.W.0003.000000T0000Z-250208T0000Z/
East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas
Including Raton Pass-
1124 AM MST Fri Feb 7 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 45 mph with gusts up to 65 mph.

* WHERE...East Slopes Sangre de Cristo Mountains and Johnson and 
  Bartlett Mesas Including Raton Pass.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

NMZ228-229-080000-
/O.CON.KABQ.HW.W.0003.000000T0000Z-250208T0000Z/
Far Northeast Highlands-Northeast Highlands-
1124 AM MST Fri Feb 7 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 45 mph with gusts up to 65 mph.

* WHERE...Far Northeast Highlands and Northeast Highlands.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Dangerous crosswinds are expected along I-25 
  from near Raton to near Las Vegas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ223-232-233-080000-
/O.CON.KABQ.WI.Y.0008.000000T0000Z-250208T0000Z/
Central Highlands-Eastern San Miguel County-Guadalupe County-
1124 AM MST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 25 to 40 mph with gusts up to 50 mph.

* WHERE...Central Highlands, Guadalupe County, and Eastern San 
  Miguel County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guyer

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 6, 10:44 PM MST, 3 hours 7 minutes earlier. Its key messages:

  • Updated at 1039 PM MST Thu Feb 6 2025
  • Near record to record high temperatures are expected in many areas through the end of the week.
  • Warm, dry, and windy conditions will result in critical fire weather across much of eastern NM and parts of western NM on Friday.
  • Colder, more February like, temperatures return to eastern NM and eventually central and western NM early to mid next week. Some rain and snow are also possible across northern areas.
Area forecast discussion, Feb 6, 10:44 PM MST, 3 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1044 PM MST Thu Feb 6 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1039 PM MST Thu Feb 6 2025

- Near record to record high temperatures are expected in many
  areas through the end of the week.

- Warm, dry, and windy conditions will result in critical fire
  weather across much of eastern NM and parts of western NM on
  Friday.

- Colder, more February like, temperatures return to eastern NM
  and eventually central and western NM early to mid next week.
  Some rain and snow are also possible across northern areas.

&&

.UPDATE...
Issued at 923 PM MST Thu Feb 6 2025

High Wind Watch was upgraded to a High Wind Warning for the east
slopes of the Sangre de Cristo mountains. HREF guidance indicates
a high likelihood of gusts over 60 mph, starting early this
morning as 500-700mb winds rapidly increase out ahead of a weak
shortwave. The Johnson and Bartlett Mesas were added as well,
although the strongest winds in that zone will be in the western
portion along the east slopes of the Sangre de Cristo mountains.

&&

.SYNOPSIS...
Issued at 324 PM MST Thu Feb 6 2025

Above average temperatures and dry conditions will continue through
the middle of the weekend for most of New Mexico. Breezy westerlies
along the central mountain chain and central highlands will lead to
elevated and critical fire weather condition along eastern New
Mexico. A backdoor cold front on Saturday afternoon will makes its
way through the state during the evening, bringing down temperatures
closer to normal for eastern parts of New Mexico on Sunday. Early
next week, a brief storm system looks to bring some precipitation
mainly for the northern mountains. Another system towards the end of
the week threatens to bring more widespread wintery conditions and
bring temperatures down to near or below normal for a majority of
the state.

&&

.SHORT TERM...
(This evening through Friday night)
Issued at 324 PM MST Thu Feb 6 2025

Very dry zonal flow over the region has led to negative dewpoints
with single digit humidity, localized breezy west winds, and well
above normal temps. Flow aloft will strengthen overnight as a 586dm
H5 ridge over central MX builds northward and an upper level trough
along the CA coast shifts eastward into the Great Basin. A tighter
gradient aloft will translate into strengthening 700-500mb layer
winds over NM. Several deterministic guidance members show an area
of 60-70kt winds along the lee of the Sangre de Cristo Mts tonight
and Friday where mt wave amplification is expected. Cross sections
indicate an ideal scenario for downward momentum flux of stronger
winds aloft and mt wave crashing east of Angel Fire southward to
near Sapello and El Porvenir. The 12Z HREF probabilities for wind
gusts in excess of 55 mph are close to 90% in this area with gusts
greater than 60 mph in the 40-60% range. Given the ideal scenario
for mt waves and higher potential for severe wind gusts over parts
of the area, a High Wind Watch has been issued. Strong winds will
spread eastward after daybreak with mixing into nearby highlands.
Max gusts closer to 50 mph are expected around Las Vegas and perhaps
into the Raton Ridge area along the CO border. Min temps tonight
will trend even warmer across the plains given the more persistent
mixing overnight. Northern and western valleys will be chilly again
with inversions likely to develop overnight.

Friday will be very dry again but with stronger winds over more of
the region compared to today. Current forecast max temps are close
to records for a few spots across eastern NM. The combination of
very low humidity with stronger winds and warm temps will lead to
another round of fire weather conditions for northeast NM. The
latest HREF and LREF combined probs for wind and humidity favor the
area along I-40 east of Clines Corners and along I-25 north and east
of Las Vegas for the greatest coverage of critical fire weather.
High level moisture spreading into the southwest CONUS will yield
increasing cirrus throughout the day with mt wave signatures and
standing wave clouds likely to the lee of the central mt chain. Not
much change is expected Friday night as very dry, zonal flow remains
in place over NM. Min temps will trend another few degrees warmer
with readings 10 to 20F above normal for early February.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 324 PM MST Thu Feb 6 2025

The same shortwave that brought the gusty winds on Friday will push a
backdoor cold front through eastern New Mexico on Saturday
afternoon. Bumped high temperatures down a few degrees for Clayton
and surrounding areas as a result of this front. The front will push
through into central New Mexico during the evening which will drop
temperatures throughout the eastern half of the state back to near
normal or even below normal for parts of northeast New Mexico.
Guidance is struggling with the timing and strength of the frontal
passage, and as a result there is some uncertainty regarding low
temperatures on Sunday morning. Ended up leaning towards the cooler
end of the guidance for eastern New Mexico, with both low and high
temperatures on Sunday forecast to be 10 to 15 degrees below those
observed on Saturday for the eastern plains. The rest of the state
will remain relatively warm with high temperatures still about 10 to
15 degrees above normal for this time of year.

The upper level pattern for next week looks to favor troughing over
western CONUS, with lowering heights bringing temperatures back down
to near normal. The first shortwave on Monday will bring another
round of breezy winds, this time mostly from the WSW and affecting
the higher terrain over western New Mexico and northeastern New
Mexico. Pacific moisture streaming in from the west looks to bring
some precipitation mainly for northern New Mexico, with snow
isolated to the higher terrain due to temperatures still being well
above freezing on Monday afternoon. Temperatures will continue to
cool down for most areas going into Tuesday.

The forecast become a little more uncertain from Tuesday onwards,
particularly regarding precipitation. A continued troughing pattern
is expected to remain going into next weekend, and as a result there
is a higher confidence in temperatures dipping back to below normal
for this time of year. Guidance is unsure of what to make of the
next shortwave looking to impact our area in the Wednesday-Thursday
period. GEFS ensembles want to bring in a deeper trough that brings
in more Pacific moisture as it digs into the Great Basin. European
solutions bring in a shallower trough with much lighter precipitation
amounts. Either way, some snowfall is looking more likely towards
the end of next week, particularly for northern New Mexico.

&&

.AVIATION...
(06Z TAFS)
Issued at 1039 PM MST Thu Feb 6 2025

Mostly clear skies and VFR conditions will continue to prevail
through the TAF period. Widespread LLWS is expected tonight in
most areas outside of sheltered valleys such as the Rio Grande.
Mountain wave activity is likely along the east slopes of the
Sangre de Cristo mountains between 09Z and 15Z as well. Gusty
southwest to west winds develop tomorrow, with the strongest gusts
(up to 55KT) along the east slopes of the Sangre de Cristo
mountains. Winds aloft remain strong tomorrow, resulting in
another round of widespread LLWS after the sun sets.

There is a batch of low stratus in the TX Panhandle that is making
its way west tonight. There is a very low chance (~10%) that it
brings IFR visibility to KCAO, but impacts are not expected at any
TAF sites.

&&

.FIRE WEATHER...
Issued at 324 PM MST Thu Feb 6 2025

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM FRIDAY FOR MUCH OF
NORTHEAST AND EAST CENTRAL NM...

Localized critical fire weather conditions today will become more
widespread Friday as strong southwest winds spread over the region.
The greatest confidence for critical conditions will be along I-40
east of Clines Corners and the I-25 corridor from near Las Vegas to
Raton eastward. Farther northeast toward Clayton, winds may not be
strong enough for critical conditions but it will be close. Despite
Energy Release Component (ERC) percentiles in the 50 to 70th range,
very dry weather the past several weeks with record temps has more
than likely led to very dry fine fuels. Western NM will also see a
few hours of localized critical fire weather and this is in an area
where ERC percentiles are reaching closer to 90th. More wind is in
store Saturday but not as strong or as widespread as Friday.
Marginally critical fire weather is still expected for parts of
the area.

A much needed pattern change arrives Sunday as a backdoor cold front
moves southwest into eastern NM with better moisture and much cooler
temps. A series of moist, upper level waves are expected to enter
the southwest CONUS with increasing chances for rain and snow,
especially for southwest-facing slopes of northern and western NM
next week

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  29  64  34  62 /   0   0   0   0
Dulce...........................  23  60  24  55 /   0   0  10  10
Cuba............................  26  63  28  61 /   0   0   0   0
Gallup..........................  21  64  22  64 /   0   0   0   0
El Morro........................  32  61  32  61 /   0   0   0   0
Grants..........................  19  66  25  66 /   0   0   0   0
Quemado.........................  27  67  29  68 /   0   0   0   0
Magdalena.......................  37  70  38  70 /   0   0   0   0
Datil...........................  30  65  34  67 /   0   0   0   0
Reserve.........................  18  69  21  70 /   0   0   0   0
Glenwood........................  20  73  28  73 /   0   0   0   0
Chama...........................  24  53  25  49 /   0   0   5  10
Los Alamos......................  38  61  38  58 /   0   0   0   0
Pecos...........................  32  60  35  57 /   0   0   0   0
Cerro/Questa....................  31  55  33  53 /   0   0   0   0
Red River.......................  29  50  28  43 /   0   0   0   0
Angel Fire......................  28  52  28  50 /   0   0   0   0
Taos............................  23  58  26  56 /   0   0   0   0
Mora............................  33  63  36  59 /   0   0   0   0
Espanola........................  25  67  25  66 /   0   0   0   0
Santa Fe........................  33  60  35  60 /   0   0   0   0
Santa Fe Airport................  27  64  31  64 /   0   0   0   0
Albuquerque Foothills...........  42  67  43  66 /   0   0   0   0
Albuquerque Heights.............  36  69  38  69 /   0   0   0   0
Albuquerque Valley..............  32  70  34  72 /   0   0   0   0
Albuquerque West Mesa...........  33  68  37  69 /   0   0   0   0
Belen...........................  27  72  29  72 /   0   0   0   0
Bernalillo......................  31  69  35  69 /   0   0   0   0
Bosque Farms....................  27  70  30  71 /   0   0   0   0
Corrales........................  30  69  35  70 /   0   0   0   0
Los Lunas.......................  25  70  30  71 /   0   0   0   0
Placitas........................  38  66  40  65 /   0   0   0   0
Rio Rancho......................  34  68  37  68 /   0   0   0   0
Socorro.........................  33  75  34  75 /   0   0   0   0
Sandia Park/Cedar Crest.........  38  62  39  59 /   0   0   0   0
Tijeras.........................  37  66  37  63 /   0   0   0   0
Edgewood........................  36  66  36  62 /   0   0   0   0
Moriarty/Estancia...............  21  67  29  65 /   0   0   0   0
Clines Corners..................  33  62  35  60 /   0   0   0   0
Mountainair.....................  37  67  37  65 /   0   0   0   0
Gran Quivira....................  32  66  35  66 /   0   0   0   0
Carrizozo.......................  40  69  41  71 /   0   0   0   0
Ruidoso.........................  44  65  44  67 /   0   0   0   0
Capulin.........................  34  65  35  53 /   0   0   0   0
Raton...........................  29  69  34  59 /   0   0   0   0
Springer........................  28  70  34  62 /   0   0   0   0
Las Vegas.......................  38  68  39  62 /   0   0   0   0
Clayton.........................  34  74  39  52 /   0   0   0   0
Roy.............................  35  73  38  59 /   0   0   0   0
Conchas.........................  35  77  43  69 /   0   0   0   0
Santa Rosa......................  41  76  42  70 /   0   0   0   0
Tucumcari.......................  37  80  43  66 /   0   0   0   0
Clovis..........................  38  78  43  74 /   0   0   0   0
Portales........................  36  79  41  77 /   0   0   0   0
Fort Sumner.....................  34  80  40  77 /   0   0   0   0
Roswell.........................  38  83  43  82 /   0   0   0   0
Picacho.........................  41  79  45  79 /   0   0   0   0
Elk.............................  45  77  48  78 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 9 AM to 7 PM MST Friday for NMZ104-123-125-
126.

High Wind Warning from 2 AM to 5 PM MST Friday for NMZ215-227.

&&

SHORT TERM...42
LONG TERM....25
AVIATION...16

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 8:57 PM MSTHigh Wind WarningABQColfax, Mora, San Miguel, Union20 hr

Nearby

Wind Advisories in New Mexico, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.